Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Apr 16, 1996, 1:25 AM EDT for Pike County, Wayne County, Pennsylvania; Delaware County, Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1996, 1:25 AM EDT (05:25 UTC)
- Expired
- Apr 16, 1996, 7:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Delaware County, NY, Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 5.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 160534 FFWBGM NYC105-025-PAC103-127-161130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 125 AM EDT TUE APR 16 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST NEW YORK ...SULLIVAN COUNTY...DELAWARE COUNTY IN NORTHEAST PENNSYLVANIA ...PIKE COUNTY...WAYNE COUNTY DOPPLER RADAR SHOWED HEAVY RAIN MOVING INTO WAYNE AND PIKE COUNTIES IN PENNSYLVANIA AND SULLIVAN COUNTY NEW YORK. RAINFALL AMOUNTS OF UP TO 1 INCH HAVE ALEADY FALLEN ACROSS PORTIONS OF THE REGION. ADDITIONAL HEAVY RAIN WILL CAUSE SMALL STREAMS AND CREEKS TO RISE NEAR OR ABOVE BANKFULL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMhALL ONE ON FOOT. NEVER DRIVE ACROSS WATER COVERED ROADWAYS. BRADY/CHIARMONTE/SPORER/SHERWOOD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 12:59 AM EDT, 26 minutes earlier.
Area forecast discussion, Apr 16, 12:59 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER DISCUSSION BINGHAMTON NY 100 PM EDT TUE APR 16 1996 THERE/S A STEVIE RAY VAUGHN SONG THAT GOES "WALKING THE TIGHTROPE EVERY DAY AND EVERY NIGHT". THAT APTLY DESCRIBES THE SITUATION WE/VE BEEN IN CONCERNING THE ISSUANCE OF FLOOD WARNINGS FOR THIS AND THE PREVIOUS EVENT. SO FAR WE/VE MANAGED TO DODGE THE BULLET BUT R+ NOW OCCURING FROM XTRM NE PA INTO THE WRN CATSKILLS. MAX PCPN AMTS SO FAR IN THE .75 TO .90 RANGE...THE WSR-88D IS ONCE AGAIN UNDERESTIMATING AMTS. WE MAY JUST LUCK OUT. SAT PIX SHOW A SPLIT WITH THE BEST ENHANCEMENTS TO OUR NW AND SE. MDLS ARE TARGETING THE SE CWA WITH THE BEST FLOOD POTNL AND LOOKS LIKE MAIN CONCERN WILL BE SULLIVAN/PIKE/DELAWARE/WAYNE. 850 THETA-E ADVECTION GOES NEG BY 12Z ACRS WRN ZONES AND 12Z ISEN PROGS ALSO INDICATE SOME DOWNGLIDING HERE AS WELL. THIS LEADS ME TO BELIEVE THAT THE STEADIEST PCPN WILL BE TAPERING OFF ACRS THE WRN ZONES THIS MRNG. ACRS THE ERN ZONES THE STEADY RAIN SHOULD BEGIN TO TAPER OFF BY EARLY AFTN. WILL ADD THE MENTION OF SOME SNOW SHOWERS ACRS THE WRN ZONES LATE THIS AFTN BASED ON 850 TEMP AND LAYERED THICKNESS PROGS. CONCERNING THE WATCHES...OBVIOUSLY WE NEED TO KEEP THEM UP FOR THE ERN ZONES. ACRS THE FINGER LAKES AND CNTRL SRN TIER THE RAINFALL AMTS HAVE BEEN MUCH LESS. ALTHO I WOULD NOT OBJECT TO DROPPING THE WATCH HERE IN THE MRNG PCKG I/D RATHER KEEP'EM UP UNTIL THE FRONT GETS BY. FOR TNGT WILL KEEP CLOUDY SKIES AND SCT SNOW SHOWERS. TNGT/S 850 ANYLS SHOWS PLENTY OF LOW LVL MSTR WITH THE UPR LVL LOW AND THIS WILL HANG ARND FOR A WHILE...WELL DEPICTED IN THE T-H XSXNS. ON WED THE FWC CLOUD GUIDANCE SUGGESTS WE/LL BREAK OUT DURING THE AFTN BUT WE/VE PLAYED THAT GAME BEFORE. WILL KEEP SKIES MOSTLY CLOUDY WITH THE CHC FOR A RAIN OR SNOW SHOWER. AT LEAST THE 6-10 MRF SUGGESTS A GLIMMER OF HOPE THAT WE WILL SEE SOME DECENT SPRINGTIME WX. I/LL GET THE ZONES OUT BY 115 OR SO AND FOLLOW THEM UP WITH COtORD CALLS. HAVE A GOOD MORNING. .BGM...FLOOD WATCH ENTIRE CWA. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:50 AM EDT | Flash Flood Warning | BGM | Pike, Wayne | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.